11182017Headline:

Central Pennsylvania, Pennsylvania

HomePennsylvaniaCentral Pennsylvania

Email Amber Racine Amber Racine on LinkedIn Amber Racine on Twitter Amber Racine on Facebook
Amber Racine
Amber Racine
Contributor •

ACTOS’ Users Should Act On Any Bladder Cancer Symptoms

Comments Off

On June 15, 2011, the Food and Drug Administration (FDA) issued a Drug Safety Communication Update for Actos. The FDA reported that patients using Actos for a year or longer have a substantially increased risk of bladder cancer.

In light of this news it is important for users of Actos to schedule a visit with the doctor that prescribed the medication. If you currently use Actos or previously used Actos, it is important to speak with your doctor to reassess your need for the medication based on the risk of developing bladder cancer. You can ask your doctor about the new warning label and all of the risks associated with the medication.

Actos users should also look out for symptoms of bladder cancer. Common symptoms of bladder cancer include blood in the urine, changes in the color of your urine, pain during urination and changes in your urination habits. Experiencing these symptoms doesn’t necessarily mean that you have bladder cancer, but they are a signal to go see your doctor to be properly screened. Often people ignore changes in their urine habits, but it is essential to your health to address these changes with your doctor. This is especially true given the fact that bladder cancer is often asymptomatic until it reaches an advanced state. So it is important to take note of any changes in your bladder or urine habits.

Before meeting with your doctor you should take notes on any changes in your urine habits. You may also find it helpful to make a list of your questions or concerns so that you can make the most of your time with the doctor. This list should include the length of time you have taken Actos, your current blood sugar levels and a list of your current medications.